This paper carries out an investigation of the orthogonal-polynomial approach to reshaping symmetric distributions to fit in with data requirements so as to cover the multivariate case. With this objective in mind, reference is made to the class of spherical distributions, given that they provide a natural multivariate generalization of univariate even densities. After showing how to tailor a spherical distribution via orthogonal polynomials to better comply with kurtosis requirements, we provide operational conditions for positiveness of the resulting multivariate Gram-Charlier-like expansion together with its kurtosis range. The approach here proposed is finally applied to some selected spherical distributions.

Bagnato, L., Faliva, M., Zoia, M., The Role of Orthogonal Polynomials in Tailoring Spherical Distributions to Kurtosis Requirements, <<SYMMETRY>>, 2016; 8 (8): 77-89. [doi:10.3390/sym8080077] [http://hdl.handle.net/10807/85878]

The Role of Orthogonal Polynomials in Tailoring Spherical Distributions to Kurtosis Requirements

Bagnato, Luca
Primo
;
Faliva, Mario
Secondo
;
Zoia, Maria
Ultimo
2016

Abstract

This paper carries out an investigation of the orthogonal-polynomial approach to reshaping symmetric distributions to fit in with data requirements so as to cover the multivariate case. With this objective in mind, reference is made to the class of spherical distributions, given that they provide a natural multivariate generalization of univariate even densities. After showing how to tailor a spherical distribution via orthogonal polynomials to better comply with kurtosis requirements, we provide operational conditions for positiveness of the resulting multivariate Gram-Charlier-like expansion together with its kurtosis range. The approach here proposed is finally applied to some selected spherical distributions.
Inglese
Bagnato, L., Faliva, M., Zoia, M., The Role of Orthogonal Polynomials in Tailoring Spherical Distributions to Kurtosis Requirements, <>, 2016; 8 (8): 77-89. [doi:10.3390/sym8080077] [http://hdl.handle.net/10807/85878]
File in questo prodotto:
File Dimensione Formato  
4. Bagnato, Faliva, Zoia (2016) SYMMETRY.pdf

accesso aperto

Tipologia file ?: Versione Editoriale (PDF)
Licenza: Creative commons
Dimensione 1.21 MB
Formato Adobe PDF
1.21 MB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10807/85878
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 1
  • ???jsp.display-item.citation.isi??? 1
social impact